Posted 8/11/2006 3:55 AM (GMT -6)
Like I told Cathy, there are so many side effects with these PPI's, I can't believe it. I don't remember being on a med with more side effects in my life except for Mevacor. I'm on 40 mg. of Nexium and have 3 different side effects from that plus it isn't seeming to work as well as I imagined.
I have been on Nexium for almost 4 months and I haven't noticed hair loss worse than normal. I've had hair loss since around 1993, from menopause, I think it was, as I started menopause at 39. So I think it is just genetics.
Uh oh... I was on Prilosec back in 1990, along with Reglan for gastroparesis. In 1993, is when I starting to get thinning hair. I was on Prilosec for about 2 to 3 years. It never helped me but I didn't realize and I just kept taking it. I was so naive then. When Axid AR came out I started on that and it was so much better, but my hair only got a little bit thicker and never like it was prior to 1993.
There are so many meds that can cause hair loss. I was on Premarin and I think that caused it and my hair got so thin you could see my ears and I wear it long. My photo is in my profile on a website. My hair looks fine, but my bangs and that part are thin.
I don't know what to advise you to do. I have heard that ground flax seed will make hair thicker. I just started on flax seed oil to get my cholesterol down so I don't know if it will help the hair or not. I have only taken it two days.
Hypothyroidism (1958), Diabetes type 2 (1976), Hypercholesterolemia (1989), Gastroparesis (1990), FMS (1995), and GERD (2006).